Indiana, 2025

Flash Flooding and Flooding in Indiana, April 4 to 6, 2025

April 4 to 6, 2025 · NWS IND · 27 events in 25 counties and zones

5 inches of rain to central Indiana in addition to the 3-5 inches that had fallen. This led to additional widespread flash flooding and exacerbated ongoing creek and river flooding to a point that many main stem rivers ended up reaching major flood stage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
0
Property damage
$2.4 million
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

The final round of rain in a stretch of 4 days brought rain amounts of 2-4.5 inches of rain to central Indiana in addition to the 3-5 inches that had fallen. This led to additional widespread flash flooding and exacerbated ongoing creek and river flooding to a point that many main stem rivers ended up reaching major flood stage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 4, 9:04 PM EST, 26 minutes earlier. Its key messages:

  • Flood Watch through Sunday morning with rounds of moderate to heavy rain and total rainfall potentially as high as 6 to 8 inches in localized areas
  • Some strong to severe storms possible again Tonight; Severe wind gusts and large hail are the primary threats
  • Widespread, significant river flooding expected late week into next week.
Area forecast discussion, Apr 4, 9:04 PM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1004 PM EDT Fri Apr 4 2025

.KEY MESSAGES...

- Flood Watch through Sunday morning with rounds of moderate to
  heavy rain and total rainfall potentially as high as 6 to 8 inches
  in localized areas

- Some strong to severe storms possible again Tonight; Severe wind
  gusts and large hail are the primary threats

- Widespread, significant river flooding expected late week into
  next week.

&&

.FORECAST UPDATE...
Issued at 801 PM EDT Fri Apr 4 2025

The KIND radar loop is showing widespread widespread moderate rain
with embedded 50+ DBZ returns moving northeast into Vigo, Vermillion
and Parke counties. This area will spread northeast across central
Indiana through 9 pm and beyond. This area is associated with 305K
lift, low level frontogenesis and anomalous deep moisture. In
addition, Hi-Res and ACARS soundings are indicating unilateral flow
with strong bulk shear noted. These ingredients will lead to a
concern of training near and north of the I-70 corridor, late this
evening with an inch or more an hour of rain possible. This could
easily result in flash flooding, especially over urban and low lying
areas.

There will be an increasing chance of severe storms over south
central sections toward Midnight as a wave induced by a 120 knot
upper jet streak draws a stationary front, currently over north
central Kentucky northward into south central Indiana. This will
allow surface based storms to develop which due to the deep shear
and long hodographs could produce mainly thunderstorm wind damage
late this evening into at least the early overnight.

The rain will continue into through the night, with more waves
moving along the approaching front and flooding and flash flooding
will continue to be a concern.

&&

.MESOSCALE UPDATE...
Issued at 1003 PM EDT Fri Apr 4 2025

MRMS reflectivity loop was showing a broad area of moderate rain
with embedded heavy rain and embedded wavy bows streaming into
central Indiana from Louisiana and Arkansas. The convection was
fueled by 305K Isentropic lift and a 55 kt low level jet that
extended northeast into western Kentucky resulting in anomalous
PWATs to 1.5 inches per the SPC mesoanalysis site. The recent
rainfall combined with these training echoes will lead to increasing
chances of flash flooding late this evening and overnight.

In addition, a warm front will move north of the Ohio River
overnight which will allow for surface rooted storms and with strong
deep shear and adequate instability result in an increasing risk for
severe storms. Long curved hodographs support all types of severe
over south central sections, including tornadoes.

&&

.SHORT TERM (Today and tonight)...
Issued at 253 AM EDT Fri Apr 4 2025

Through this Morning:

The cold front has stalled out near the KY/IN border leading to
widespread showers and thunderstorms along and just north of the
boundary as warm moist air lifts above. Currently, these showers and
storms are now south of central Indiana, but a few of these cells
may sneak over the CWA boundary at times early this morning. Steep
mid level lapse rates north of the boundary could allow for a few
stronger updrafts and small to marginally severe hail to develop.
This looks like a very low threat at this time for central Indiana,
but non-zero nonetheless.

Elsewhere, widespread stratus at about 5000ft remained strong, and
is expected to maintain itself through the overnight and morning
hours. This thick stratus layer will inhibit diurnal cooling
significantly, with overnight temperatures remaining in the low 50s
to upper 40s.

This Afternoon through Tonight:

The deep trough over the Western CONUS that has been creating this
highly active pattern will continue a slow progression eastward
today. A new area of upper level diffluence is expected to
strengthen this morning through the afternoon ahead of this
trough, and downstream of a phasing jet streak. In return, this
will create a broad area of low level pressure depletion, and
eventually another low pressure system over the lower to mid
Mississippi Valley this afternoon. The low is expected to push NE
within strong WAA nearing the western Ohio Valley overnight. This
WAA push should be greatest in the 900-750mb layer this evening,
pushing a elevated warm sector over the northern Ohio Valley. This
isn't a true warm sector as the surface based boundary will lag
behind, keeping mostly all the buoyancy above the surface layer.

Now that the synoptic pattern has been discerned, how will that
impact conditions here in central Indiana? Initially, this will lead
to a suppressed cloud layer and light rainshowers this afternoon as
the 900-750mb warm front lifts northward. Within this elevated
frontal boundary a modest 0.3-0.6" is expected over a 6-8hr period.
Once the elevated frontal zone is north of a location, clouds should
lift some with a slight warm-up into the upper 50s to low 60s this
evening into the overnight. Showers should become more isolated for
a brief period following the elevated frontal passage

The more prolific rainfall is expected to arrive shortly after
sundown this evening as the LLJ strengthens and pushes highly
anomalous moisture along the WCB into the Ohio Valley. Strong
isentropic lift along with a deep CAPE profile should allow for very
efficient rainfall processes with average rainfall rates around
1- 2"/6hr. Areas along and south of I-69 corridor are expected to
have the most prolonged exposure to these higher precipitation
rates with additional overnight rainfall of around 2" likely
(isolated to scattered higher amounts are expected given the
convective nature).

As mentioned previously, the near surface frontal boundary will lag
behind, with most (if not all) of central Indiana remaining in a
"quasi-warm sector". This quasi-warm sector will have strong low
level SW WAA, but will not have any surface based instability due to
the surface inversion remaining intact, keeping these storms rooted
above the boundary layer. Elevated storms are less efficient at
producing severe wind gusts, and thus will lower the coverage of
severe wind gusts within thunderstorms. With that said, given the
strong LLJ, strong buoyancy above the surface inversion and
shallowness of the surface inversion isolated severe wind gusts
within wet microbursts and/or more organized clusters will be
possible. These steep mid level lapse rates will also allow for an
isolated severe hail threat within the stronger updrafts tonight.
There was a caveat earlier with the mention of "most" of central
Indiana will remain in the quasi-warm sector. This is due to the
close proximity of the near surface boundary and the chance for it
to reach the southern portions of central Indiana. If this does
occur, the severe wind risk and isolated tornado risk will
increase, thus this area of greater uncertainty has been highlight
by the slight (level 2) risk by SPC.

FLOOD POTENTIAL

1 to 3 inches across most of the CWA over the last 36 hours has led
to heavily saturated soils and already rising river levels. An
additional 0.3-0.6" this afternoon will only further saturate the
area prior to the expected heavy rainfall tonight. This has led
to an increasing concern in flash flooding for central Indiana,
especially for those along and south of the I-69 corridor where an
additional 2" or more of rain is expected to fall. For this
reason a slight risk for excessive rainfall risk has been issued
by WPC for most of S/E central Indiana. As heavy rain continues
into Saturday morning, the excessive rain threat will continue to
increase leading the a moderate risk for tomorrow.

&&

.LONG TERM (Saturday through Thursday)...
Issued at 253 AM EDT Fri Apr 4 2025

Saturday and Sunday

Rainfall coverage and rates should diminish briefly again Saturday
morning before the arrival of an additional surface wave into the
region late Saturday This should result in the final round of
moderate to heavy rainfall for central Indiana with the frontal
boundary shifting back to the southeast of the region later Saturday
night. This last round of rain doesn't look quite as potent with
PWAT values, while still anomalous, fall closer towards climatology.
Also, this wave will be backed by some CAA, pushing is quicker
eastward, limiting the amount of training convection over central
Indiana. Although rainfall amounts/rates are expected to be less on
Saturday, the shear amount of prior rainfall in combination will
continue the ongoing flooding concerns as even an inch of rain cloud
lead further impacts. Regardless of how much rain falls on Saturday,
river flooding this weekend through most of next week is expected to
be significant, especially over the southern Wabash and White Rivers.

Temperatures may struggle to climb out of the 40s on Sunday with a
stiff northerly wind and periodic light showers moving through the
area. Some models are hinting at snow mixing into these light
showers, but given the thermal profile of low 40s over low 30s,
wetbulbing to 35 and therefor snow chances looks unlikely.  T Monday
through Wednesday

Monday Onward:

After the wet and mild regime, a deep upper level trough will
overspread the eastern half of the country next week with high
confidence in cooler than normal conditions developing. Highs
through the first half of next week will only range from the mid 40s
to mid 50s with those temperatures subtly modifying later next week.
There will be a few opportunities for mainly light precipitation as
well as multiple weak waves aloft swing through the region. Cannot
rule out a few snowflakes mixing in with rain at times.

&&

.AVIATION (00Z TAF Issuance)...
Issued at 740 PM EDT Fri Apr 4 2025

Rain and thunderstorms are gradually spreading into the far western
part of the state. Lightning is most prolific west of KHUF and
points southwest, but some lighting is evident west of KLAF. This
activity will continue to move ENE over the next several hours. Wind
gusts of 35kts have been observed from these thunderstorms and this
trend will need to be monitored closely at KIND and KBMG.

The risk of thunder diminishes behind this line as instability
wanes. However, winds shift in the wake of this line of storms.
Medium confidence in the timing of the advertised wind shifts. Rain
showers return to the terminals after daybreak with a very low

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday morning for INZ021-028>031-035>049-
051>057-060>065-067>072.

&&

MESOSCALE...MK
UPDATE...MK
SHORT TERM...Updike
LONG TERM...Ryan/Updike
AVIATION...Brown
Hazardous weather outlook, Apr 4, 9:13 PM EST, 17 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Indianapolis IN
1013 PM EDT Fri Apr 4 2025

INZ021-028>031-035>049-051>057-060>065-067>072-051000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
1013 PM EDT Fri Apr 4 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Thunderstorms will continue through Tonight. A few severe storms are
possible with damaging winds and large hail as the primary severe
threats. An isolated tornado can not be ruled out, especially over
south central Indiana.

Locally heavy rain will move northeast across the area and flash
flooding will be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

More rounds of heavy rain through Saturday night will lead to
additional flooding or prolonging existing flooding. Significant
river flooding is expected to develop late this week and into the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send reports of flooding. Spotter
activation may be needed later today.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Apr 4, 8:44 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
944 PM EDT Fri Apr 4 2025

INZ039-046>048-054-055-050215-
Johnson IN-Morgan IN-Hendricks IN-Hancock IN-Hamilton IN-Marion IN-
944 PM EDT Fri Apr 4 2025

...A strong thunderstorm will impact portions of southwestern
Hancock, northeastern Morgan, northwestern Johnson, east central
Hendricks, Marion and south central Hamilton Counties through 1015 PM
EDT...

At 944 PM EDT, Doppler radar was tracking a strong thunderstorm near
Speedway, or 7 miles southwest of Indianapolis, moving northeast at
40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Monument Circle, Castleton, Crows Nest, Southport, Spring Hill,
Plainfield, Warren Park, Wynnedale, Williams Creek, New Palestine,
Indianapolis Int'l Airport, Indiana State Fairgrounds, Camby, Broad
Ripple, Beech Grove, Greenwood, Homecroft, Meridian Hills, Lawrence,
and Cumberland.

This includes the following highways...
 Interstate 65 between mile markers 100 and 122.
 Interstate 69 between mile markers 200 and 201.
 Interstate 70 between mile markers 68 and 97.
 Interstate 74 between mile markers 72 and 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3975 8575 3970 8588 3970 8595 3967 8595
      3955 8625 3974 8642 3996 8613
TIME...MOT...LOC 0144Z 235DEG 34KT 3972 8626

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

GM
Local storm report, Apr 4, 9:05 PM EST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1005 PM EDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     Flood            2 S Indiana State Unive 39.43N 87.41W
04/04/2025                   Vigo               IN   Public

            Ditches overflowing leading to water
            covering some roads.

&&

BH
Local storm report, Apr 4, 9:06 PM EST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1006 PM EDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     Flood            1 SE Terre Haute        39.46N 87.37W
04/04/2025                   Vigo               IN   Public

            Basement flooding. College Ave. nearly
            impassible.

&&

BH
Local storm report, Apr 4, 9:10 PM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1010 PM EDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     Flood            1 NNW Greencastle       39.66N 86.85W
04/04/2025                   Putnam             IN   Trained Spotter

            Minor basement flooding up to 1 inch deep in
            places.

&&

BH
Local storm report, Apr 4, 9:15 PM EST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1015 PM EDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     Rain             3 WNW Mooresville       39.63N 86.42W
04/04/2025  M1.79 Inch       Hendricks          IN   Public

            Amount in 45 minutes. Falling at rate of
            about 1.8 inches per hour.

&&

BH
Special weather statement, Apr 4, 9:26 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1026 PM EDT Fri Apr 4 2025

INZ047-048-055>057-063>065-050315-
Rush IN-Johnson IN-Brown IN-Decatur IN-Bartholomew IN-Shelby IN-
Hancock IN-Marion IN-
1026 PM EDT Fri Apr 4 2025

...Strong thunderstorms will impact portions of Shelby, southeastern
Hancock, western Rush, northwestern Decatur, northeastern Brown,
eastern Johnson, northern Bartholomew and southeastern Marion
Counties through 1115 PM EDT...

At 1026 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Greenwood to near Franklin to 8 miles
northeast of Nashville. Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Franklin, New Whiteland, Geneva, Waldron, Moscow, Carthage, Manilla,
Edinburgh, Fairland, Arlington, Taylorsville, Flat Rock, Burney,
Milford, Adams, St. Paul, Whiteland, Clifford, Boggstown, and
Marietta.

This includes the following highways...
 Interstate 65 between mile markers 73 and 101.
 Interstate 74 between mile markers 100 and 131.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3931 8556 3924 8619 3946 8609 3964 8611
      3979 8553 3979 8548 3955 8543
TIME...MOT...LOC 0226Z 255DEG 36KT 3961 8602 3944 8599 3928 8612

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

GM

The radar

The Indianapolis radar (KIND), 3 km away, was scanning. The volume nearest the first event began at 02:31 UTC.

Open the radar archive at this moment

Event by event

25 flash flood, 2 flood. Local standard time, as filed.

Flash Flood, Marion

When
April 4, 9:30 PM EST to April 5, 2:30 AM EST
Where
Marion County, 0.61 mi ESE of Drexel Gardens to 2.89 mi SSE of Five Pts
Cause
Heavy Rain
Property damage
$100,000
Reported by
Public
Coordinates
39.726, -86.260

Widespread flash flooding ongoing across Marion county. Several cars stranded in flowing water. Rainfall amounts varied from 2 to 3.25 inches.

Flash Flood, Delaware

When
April 4, 10:00 PM EST to April 5, 12:00 AM EST
Where
Delaware County, 1.4 mi ENE of West Muncie to 1.33 mi WSW of Mayfield
Cause
Heavy Rain
Property damage
$50,000
Reported by
Public
Coordinates
40.180, -85.457

Street flooding and flowing water over the roads throughout Muncie. Rain amounts varied from 1.5 to 2.6 inches.

Flash Flood, Vigo

When
April 4, 11:00 PM EST to April 5, 5:00 AM EST
Where
Vigo County, 1.55 mi S of Prairieton to 3.3 mi N of Terre Haute
Cause
Heavy Rain
Property damage
$100,000
Reported by
Public
Coordinates
39.348, -87.481

Ditches overflowing leading to water covering some roads. Total rainfall ranged from 2.75 to 3.50 inches.

Flash Flood, Greene

When
April 4, 11:00 PM EST to April 5, 4:00 AM EST
Where
Greene County, 1.6 mi WNW of Bushrod to 3.28 mi SSW of Mineral City
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
38.979, -87.128

I-69 southbound closed from State Road 58 to US 50 due to water flowing over the interstate. Numerous other roads closed. Total rainfall was between 2.5 and 3.3 inches.

Flash Flood, Hamilton

When
April 4, 11:00 PM EST to April 5, 1:00 AM EST
Where
Hamilton County, 2.36 mi W of Home Place to 1.84 mi ESE of Indianapolis Metro A
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
39.944, -86.194

Several cars stranded in water which required assistance in Carmel and Fishers. Total rainfall ranged from 1.5 to 2.1 inches.

Flash Flood, Morgan

When
April 4, 11:00 PM EST to April 5, 5:00 AM EST
Where
Morgan County, 2.15 mi SE of Paragon to 1 mi SW of Mahalasville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.376, -86.544

Widespread flooding on State Road 67 with numerous road closures across the county. Total rainfall ranged from 2.8 to 4.4 inches.

Flash Flood, Monroe

When
April 4, 11:27 PM EST to April 5, 1:27 AM EST
Where
Monroe County, 0.37 mi SE of Elwren to 1.1 mi WSW of Ellettsville
Cause
Heavy Rain
Property damage
$100,000
Reported by
Public
Coordinates
39.116, -86.666

Street flooding across Monroe county with numerous road closures. Total rainfall ranged from 2.9 to 4.1 inches.

Flash Flood, Hancock

When
April 4, 11:30 PM EST to April 5, 5:30 AM EST
Where
Hancock County, 0.47 mi NNE of Spring Lake to 0.81 mi S of Greenfield Pope Arpt
Cause
Heavy Rain
Property damage
$50,000
Reported by
911 Call Center
Coordinates
39.756, -85.845

Aerial flooding photographs from Hancock County 911 center show flooding at and near Arrowhead golf course including a flooded roadway. Total rainfall ranged from 2.3 to 3.1 inches.

Flash Flood, Lawrence

When
April 4, 11:30 PM EST to April 5, 1:30 AM EST
Where
Lawrence County, 1.37 mi NNW of Williams to 1.27 mi WSW of Yockey
Cause
Heavy Rain
Property damage
$25,000
Reported by
Public
Coordinates
38.819, -86.637

State Road 58 was closed near Back Creek Road due to flash flooding. Numerous other roads closed. Total rainfall was between 1.2 and 2.9 inches.

Flash Flood, Bartholomew

When
April 4, 11:30 PM EST to April 5, 2:30 AM EST
Where
Bartholomew County, 0.98 mi NE of Taylorsville to 1.58 mi NNE of Stony Lonesome
Cause
Heavy Rain
Property damage
$500,000
Reported by
Emergency Manager
Coordinates
39.310, -85.938

Numerous roads closed across the county due to flash flooding. 2 dams went into elevated risk for failure. Total rainfall was between 1.7 and 2.5 inches.

Flash Flood, Daviess

When
April 4, 11:45 PM EST to April 5, 1:45 AM EST
Where
Daviess County, 0.91 mi WNW of Thomas to 2.16 mi NE of Cumback
Cause
Heavy Rain
Property damage
$250,000
Reported by
CoCoRaHS
Coordinates
38.605, -87.245

Numerous roads closed due to flash flooding. US 231 had water flowing over it. River flooding later in the week would inundate dozens of structures.

Flash Flood, Decatur

When
April 4, 11:45 PM EST to April 5, 3:45 AM EST
Where
Decatur County, 1.87 mi ESE of Burney to 5.88 mi N of Millhousen
Cause
Heavy Rain
Property damage
$25,000
Reported by
CoCoRaHS
Coordinates
39.313, -85.596

Several roads were closed across the county due to water flowing over them. 3 water rescues conducted. Total rainfall was around 1.5 inches.

Flash Flood, Henry

When
April 4, 11:45 PM EST to April 5, 1:45 AM EST
Where
Henry County, 6.47 mi SW of Knightstown to 2.09 mi SSE of Dunreith
Cause
Heavy Rain
Property damage
$50,000
Reported by
911 Call Center
Coordinates
39.727, -85.606

Numerous roads closed across the county due to heavy rains. Culverts were washed out. Total rainfall ranged from 2.6 to 3.1 inches.

Flash Flood, Johnson

When
April 4, 11:45 PM EST to April 5, 1:45 AM EST
Where
Johnson County, 3.18 mi NNW of Frances to 1.34 mi NNE of Greenwood Skyway Arp
Cause
Heavy Rain
Property damage
$25,000
Reported by
Public
Coordinates
39.664, -86.187

Flooding temporarily closed sections of US 31 with several water rescues across the county. Total rainfall ranged from 2.6 to 4.0 inches.

Flash Flood, Rush

When
April 4, 11:45 PM EST to April 5, 2:45 AM EST
Where
Rush County, 1.92 mi NNE of Gowdy to 2.66 mi NNE of Richland
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
39.547, -85.561

Many sections of Rushville were impassable due to flooding. Several streams nearby had near record flooding. Total rainfall ranged from 2.7 to 3.1 inches.

Flash Flood, Shelby

When
April 4, 11:45 PM EST to April 5, 1:45 AM EST
Where
Shelby County, 0.82 mi WNW of Smithland to 3.69 mi ESE of Prescott
Cause
Heavy Rain
Property damage
$50,000
Reported by
Public
Coordinates
39.476, -85.864

Near record flooding occurred on the Big Blue River near Shelbyville with numerous roads closed during the overnight hours due to flash flooding. Total rainfall ranged from 3.1 to 3.6 inches.

Flash Flood, Knox

When
April 5, 12:00 AM EST to 2:00 AM EST
Where
Knox County, 1.68 mi SSW of Monroe City to 4.07 mi SSE of Vincennes Oneal Arpt
Cause
Heavy Rain
Property damage
$50,000
Reported by
911 Call Center
Coordinates
38.599, -87.366

Law enforcement unit reports water over Old Bruceville Rd near Church Rd. Total rainfall was between 2.25 and 2.75 inches.

Flash Flood, Sullivan

When
April 5, 12:15 AM EST to 2:15 AM EST
Where
Sullivan County, 1.81 mi WSW of New Lebanon to 1.79 mi S of Shiloh
Cause
Heavy Rain
Property damage
$100,000
Reported by
Public
Coordinates
39.019, -87.511

Flooding on south section of the street near Family Dollar and Back street. Cars having to slow down due to flowing water. Total rainfall was around 3.75 inches.

Flash Flood, Martin

When
April 5, 12:30 AM EST to 2:30 AM EST
Where
Martin County, 1.62 mi WNW of Whitfield to 2.63 mi SSW of Hindostan Falls
Cause
Heavy Rain
Property damage
$50,000
Reported by
CoCoRaHS
Coordinates
38.629, -86.948

US 231 was temporarily closed due to water flowing over the road. Flooding later in the week due to river flooding caused significant issues near the town of Shoals. Total rainfall ranged from 1.9 to 2.1 inches.

Flash Flood, Putnam

When
April 5, 1:00 AM EST to 4:00 AM EST
Where
Putnam County, 3.46 mi N of Pleasant Garden to 2.69 mi ESE of Fox Ridge
Cause
Heavy Rain
Property damage
$100,000
Reported by
Public
Coordinates
39.600, -86.968

Basements flooded due to flash flooding with numerous roads closed across the county. Total rainfall was between 3.25 and 3.5 inches.

Flash Flood, Hendricks

When
April 5, 1:00 AM EST to 3:00 AM EST
Where
Hendricks County, 1.58 mi SSE of Brownsburg Arpt to 2.28 mi SE of Westwood
Cause
Heavy Rain
Property damage
$250,000
Reported by
911 Call Center
Coordinates
39.798, -86.470

Widespread reports of water flowing over roads in Brownsburg and Avon. Total rainfall was between 2 and 3.50 inches.

Flash Flood, Clay

When
April 5, 1:00 AM EST to 3:00 AM EST
Where
Clay County, Art to 1.43 mi NE of Bowling Green
Cause
Heavy Rain
Property damage
$100,000
Reported by
911 Call Center
Coordinates
39.400, -87.150

Numerous roads closed across the county with several cars stranded in Brazil. Total rainfall ranged from 2.5 to 4.1 inches.

Flash Flood, Parke

When
April 5, 1:00 AM EST to 3:00 AM EST
Where
Parke County, 0.6 mi SSW of Mecca to 2.75 mi SE of Rockville Butler Arp
Cause
Heavy Rain
Property damage
$50,000
Reported by
Public
Coordinates
39.722, -87.335

Several roads closed due to water flowing over them within the town of Rockville. Total rainfall was around 2.1 inches.

Flash Flood, Owen

When
April 5, 2:00 AM EST to 5:00 AM EST
Where
Owen County, 3.19 mi WSW of Southport to 2.23 mi NNE of Freeman
Cause
Heavy Rain
Property damage
$25,000
Reported by
911 Call Center
Coordinates
39.248, -86.822

Water from Lake Hollybrook is flooding onto road. Numerous roads closed. Total rainfall ranged from 3.4 to 4.1 inches.

Flash Flood, Brown

When
April 5, 2:00 AM EST to 4:00 AM EST
Where
Brown County, 2.21 mi SSW of Nashville to 1.66 mi WNW of Stone Head
Cause
Heavy Rain
Property damage
$100,000
Reported by
911 Call Center
Coordinates
39.173, -86.271

Water flowing over a bridge on State Road 135. Several water rescues completed. Total rainfall ranged from 2.6 to 3.4 inches.

Flood, Morgan

When
April 5, 8:00 AM EST to 9:00 AM EST
Where
Morgan County, 1.15 mi ESE of Gasburg to 1.34 mi ESE of Gasburg
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
39.593, -86.411

A flood fatality occurred as the victim was clearing debris from a private pond. After the debris was cleared, a whirlpool formed in the pond and the man was sucked underneath.

Flood, Bartholomew

When
April 6, 12:00 PM EST to 2:00 PM EST
Where
Bartholomew County, 1.6 mi N of Garden City to 2.21 mi N of Garden City
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
39.203, -85.935

The exact time is unknown, but the victim chose to stay in his home near the river when moderate to major flooding was ongoing. He was found 5 days later having drowned.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flood, Morgan2025-04-0559MaleIn WaterDirect
Flood, Bartholomew2025-04-0662MaleUnknownDirect

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2025Every state in 2025This day in weather historyWarnings in Indiana, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1241670, 1241671, 1241674, 1241687, 1241692, 1241696, 1241672, 1241681, 1241682, 1241688, 1241690, 1241691, 1241693, 1241694, 1241698, 1241699, 1241676, 1241673, 1241695, 1241675, 1241677, 1241678, 1241697, 1241679, 1241685, 1241700, 1241701.